Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 442, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 29, 2005, 4:44 PM CDT for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2005, 4:44 PM CDT (21:44 UTC)
- Expired
- May 29, 2005, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Concordia Parish, LA, Adams County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:45 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 29, 11:45 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT SUN MAY 29 2005 .DISCUSSION...A WELL-DEFINED SURFACE BOUNDARY EXTENDS FROM BASTROP TO ROLLING FORK TO NEAR DEKALB LATE THIS MORNING. A MESOSCALE CONVECTIVE SYSTEM/MCS/ IS CURRENTLY SPREADING WIDESPREAD SHOWER/TSTM ACTIVITY INTO SOUTHWEST PORTIONS OF THE FORECAST AREA. THE AREA SOUTH OF THE BOUNDARY AND AHEAD OF THE MCS IS RELATIVELY CLOUD-FREE AND IS DESTABILIZING. AN 18Z RAOB SHOULD GET A NICE SAMPLING OF THE PRE-MCS ENVIRONMENT. EXPECT MCS TO CONTINUE NE PROGRESSION ACROSS ALL OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI AS THE AFTERNOON PROGRESSES. THE AREA RECEIVING GREATER SURFACE HEATING IS CURRENTLY UNDER A SEVERE THUNDERSTORM WATCH...A GREATER RISK FOR DAMAGING WIND GUSTS EXISTS THERE BECAUSE OF GREATER INSTABILITY...BUT THE AREA JUST NORTH OF THE WATCH ALONG THE INTERSTATE 20 CORRIDOR IS NOT EXEMPT FROM RECEIVING STRONG TO SEVERE THUNDERSTORMS. HEAVY RAINFALL WILL OCCUR WITH THE STORMS AS WELL. IN THE PAST 12 TO 18 HRS...THE AREA ALONG AND NORTHWEST OF A JONESVILLE TO MAYERSVILLE TO DEKALB LINE RECEIVED A WIDESPREAD ONE TO THREE INCHES OF RAIN. IT APPEARS THE HEAVIER RAINFALL THIS AFTERNOON WILL STAY SOUTH OF THAT AREA...SO NOT EXPECTING A SIGNIFICANT FLASH FLOOD RISK. MINOR UPDATES WERE MADE TO TODAYS AND THIS EVENINGS FORECAST GRIDS TO ADUST FOR THE LATEST TEMP/CLOUD/WEATHER TRENDS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC
Hazardous weather outlook, May 29, 4:09 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 409 PM CDT SUN MAY 29 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 302109- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 409 PM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING AND AGAIN MEMORIAL DAY ACROSS PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI...ESPECIALLY ALONG AND SOUTH OF A RAYVILLE TO CANTON TO DE KALB LINE. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS. STORMS OVER NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI EARLY THIS EVENING COULD STILL REACH SEVERE LIMITS...BUT THEY SHOULD DIMINISH AFTER SUNSET. A FRONTAL BOUNDARY WILL REMAIN OVER THE OUTLOOK AREA THROUGH MEMORIAL DAY. ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK EASTWARD ALONG THE BOUNDARY AND BRING ADDITIONAL WIDESPREAD THUNDERSTORM ACTIVITY. THE AREA SOUTH OF THE FRONTAL BOUNDARY WILL CONTINUE TO BE UNSTABLE...AND WINDS ALOFT WILL BE JUST STRONG ENOUGH TO SUPPORT ISOLATED SEVERE THUNDERSTORMS. NORTH OF THE BOUNDARY...INSTABILITY WILL NOT BE AS GREAT AND SEVERE STORMS ARE NOT EXPECTED. ...FLOODING... A VERY MOIST AIRMASS OVER THE OUTLOOK AREA WILL CONTRIBUTE TO THUNDERSTORMS WITH VERY HEAVY RAIN TONIGHT AND MEMORIAL DAY...WITH ANOTHER TWO TO THREE INCHES OF RAINFALL POSSIBLE OVER THE ENTIRE AREA. PORTIONS OF THE OUTLOOK AREA HAVE ALREADY RECEIVED SEVERAL INCHES OF RAINFALL...ESPECIALLY NORTHWEST OF A JONESVILLE TO CANTON TO DEKALB LINE. ADDITIONAL HEAVY RAINFALL THERE COULD LEAD TO MINOR FLOODING OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT MAY BE NEEDED MEMORIAL DAY. PERSONNEL SHOULD KEEP ABREAST OF THE LATEST FORECASTS. AFTER THAT HAZARDOUS WEATHER IS NOT EXPECTED THROUGH SUNDAY JUNE 5TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 29, 3:39 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG 8 S MENDENHALL 31.84N 89.87W
05/29/2005 SIMPSON MS BROADCAST MEDIA
NUMEROUS PINE TREES DOWN ACROSS HIGHWAY 13 ABOUT 8 MILES
SOUTH OF MENDENHALL.
&&
WESTERLocal storm report, May 29, 3:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM TSTM WND DMG 15 S BROOKHAVEN 31.37N 90.45W
05/29/2005 LINCOLN MS BROADCAST MEDIA
NUMEROUS TREES REPORTED DOWN THROUGHOUT THE SOUTHEASTERN
PORTION OF LINCOLN COUNTY.
&&
WESTERSpecial weather statement, May 29, 3:52 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 352 PM CDT SUN MAY 29 2005 ARZ074>075-LAZ007>009-MSZ018>019-025-034>037-040>045-047>052-054>058- 062>066-072>074-292200- ASHLEY AR-CHICOT AR-EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL LA-ATTALA MS-BOLIVAR MS-CLARKE MS-COPIAH MS-COVINGTON MS-FORREST MS-HINDS MS-HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-JASPER MS-JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LEFLORE MS-LINCOLN MS-MADISON MS-MARION MS-NESHOBA MS-NEWTON MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-SMITH MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 348 FOR THE FOLLOWING AREAS IN ARKANSAS THIS CANCELS 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS CANCELS 3 PARISHES IN NORTHEAST LOUISIANA EAST CARROLL MOREHOUSE WEST CARROLL IN MISSISSIPPI THIS CANCELS 32 COUNTIES IN CENTRAL MISSISSIPPI ATTALA COPIAH HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN EAST CENTRAL MISSISSIPPI CLARKE JASPER LAUDERDALE NESHOBA NEWTON IN NORTH CENTRAL MISSISSIPPI LEFLORE IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER TONIGHT. HOWEVER...THE FIRST LINE OF THUNDERSTORMS HAS STABILIZED THE AIRMASS TO THE POINT THAT SEVERE WEATHER IS NOT EXPECTED FOR AT LEAST THE NEXT FEW HOURS. THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD... BROOKHAVEN...ROLLING FORK...ANGUILLA...MAGEE...MENDENHALL... KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...MORTON... CARTHAGE...TAYLORSVILLE...RALEIGH...PRENTISS...BASSFIELD... LAUREL...YAZOO CITY...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA... VICKSBURG...LAKE PROVIDENCE...CRYSTAL SPRINGS...HAZLEHURST... WESSON...DERMOTT...LAKE VILLAGE...EUDORA...PHILADELPHIA... PEARL RIVER...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... COLUMBIA...INDIANOLA...RULEVILLE...BELZONI...ISOLA...CLEVELAND... BASTROP...MAYERSVILLE...MONTICELLO...NEW HEBRON...JACKSON... GREENVILLE...WEST HATTIESBURG...LUMBERTON...PURVIS...COLLINS... MOUNT OLIVE...HATTIESBURG...OAK GROVE...EPPS AND MERIDIAN. LAZ015>016-023-025-MSZ053-059-061-300100- FRANKLIN LA-MADISON LA-RICHLAND LA-TENSAS LA- CLAIBORNE MS-FRANKLIN MS-JEFFERSON MS- SEVERE THUNDERSTORM WATCH NUMBER 348 REMAINS VALID UNTIL 8 PM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES IN NORTHEAST LOUISIANA FRANKLIN MADISON RICHLAND TENSAS IN MISSISSIPPI THIS WATCH INCLUDES 3 COUNTIES IN SOUTHWEST MISSISSIPPI CLAIBORNE FRANKLIN JEFFERSON THIS INCLUDES THE CITIES OF...TALLULAH...WINNSBORO...RAYVILLE... DELHI...FAYETTE...PORT GIBSON...BUDE...ROXIE...MEADVILLE... NEWELLTON...ST. JOSEPH AND WATERPROOF. CRAVEN
Local storm report, May 29, 3:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG 5 S PRENTISS 31.52N 89.87W
05/29/2005 JEFFERSON DAVIS MS BROADCAST MEDIA
NUMEROUS TREES AND POWER LINES REPORTED DOWN ABOUT 5
MILES SOUTH OF PRENTISS. NUMEROUS TREES AND POWER LINES
ALSO REPORTED DOWN ACROSS MUCH OF JEFFERSON DAVIS COUNTY.
&&
WESTERLocal storm report, May 29, 4:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG RIDGELAND 32.42N 90.13W
05/29/2005 MADISON MS BROADCAST MEDIA
NUMEROUS TREES REPORTED DOWN ALL OVER THE CITY OF
RIDGELAND.
&&
WESTERLocal storm report, May 29, 4:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL HATTIESBURG 31.31N 89.31W
05/29/2005 1.75 INCH FORREST MS EMERGENCY MNGR
GOLF BALL SIZED HAIL REPORTED IN DOWNTOWN HATTIESBURG.
0145 PM TSTM WND DMG RIDGELAND 32.42N 90.13W
05/29/2005 MADISON MS BROADCAST MEDIA
NUMEROUS TREES REPORTED DOWN ALL OVER THE CITY OF
RIDGELAND.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 50 min |
| May 28, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 42 min |
| May 29, 12:20 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 55 min |
| May 29, 12:33 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 42 min |
| May 29, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 60 min |
| May 29, 1:03 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Rankin, Simpson, Smith | 57 min |
| May 29, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 79 min |
| May 29, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 55 min |
| May 29, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 33 min |
| May 29, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 63 min |
| May 29, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 55 min |
| May 29, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 67 min |
| May 29, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 61 min |
| May 29, 2:44 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba | 3 hr |
| May 29, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 63 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.